Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 9, 2025, 4:24 AM EDT for Lee County, Terrell County, Worth County, Georgia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 4:24 AM EDT (08:24 UTC)
- Expired
- Jun 9, 2025, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, GA, Terrell County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:44 AM EDT | FLASH FLOOD | Doles, GA | Water was reported over the roadway on Highway 313. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 140 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
342
WGUS52 KTAE 090824
FFWTAE
GAC177-273-321-091200-
/O.NEW.KTAE.FF.W.0011.250609T0824Z-250609T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
424 AM EDT Mon Jun 9 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Worth County in south central Georgia...
Lee County in southwestern Georgia...
Terrell County in southwestern Georgia...
* Until 800 AM EDT.
* At 424 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Leesburg, Dawson, Smithville, Warwick, Sasser, Bronwood, Parrott,
Neyami, Jordan Place, Scrutchins, Starksville, Byne Crossroads,
Mossy Dell, Olivers Mill, Bridges Crossroad, Chokee,
Chickasawhatchee, Philema and Dawson Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3177 8456 3177 8460 3192 8460 3192 8445
3197 8444 3187 8434 3192 8434 3191 8392
3185 8394 3184 8386 3182 8385 3183 8384
3180 8380 3167 8380 3169 8454
FLASH FLOOD...RADAR INDICATED
$$
42-DVD2 follow-up statements
422
WGUS72 KTAE 090935
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
535 AM EDT Mon Jun 9 2025
GAC273-090945-
/O.CAN.KTAE.FF.W.0011.000000T0000Z-250609T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Terrell GA-
535 AM EDT Mon Jun 9 2025
...FLASH FLOOD WARNING IS CANCELLED FOR TERRELL COUNTY...
Flooding is no longer expected to pose a threat.
&&
LAT...LON 3169 8431 3170 8430 3179 8429 3179 8426
3183 8426 3186 8429 3187 8434 3192 8434
3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3167 8380 3168 8430
$$
GAC177-321-091200-
/O.CON.KTAE.FF.W.0011.000000T0000Z-250609T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee GA-Worth GA-
535 AM EDT Mon Jun 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING
FOR NORTHWESTERN WORTH AND LEE COUNTIES...
At 535 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Leesburg, Smithville, Warwick, Mossy Dell, Philema, Starksville,
Oakfield, Chokee, Jordan Place, Scrutchins, Neyami, Century, Byne
Crossroads, Doles and Olivers Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3169 8431 3170 8430 3179 8429 3179 8426
3183 8426 3186 8429 3187 8434 3192 8434
3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3167 8380 3168 8430
FLASH FLOOD...RADAR INDICATED
$$
42-DVD230
WGUS72 KTAE 091132
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
732 AM EDT Mon Jun 9 2025
GAC177-321-091200-
/O.CON.KTAE.FF.W.0011.000000T0000Z-250609T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee GA-Worth GA-
732 AM EDT Mon Jun 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING
FOR NORTHWESTERN WORTH AND LEE COUNTIES...
At 732 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 6 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Leesburg, Smithville, Warwick, Mossy Dell, Philema, Starksville,
Oakfield, Chokee, Jordan Place, Scrutchins, Neyami, Century, Byne
Crossroads, Doles and Olivers Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3169 8431 3170 8430 3179 8429 3179 8426
3183 8426 3186 8429 3187 8434 3192 8434
3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3167 8380 3168 8430
FLASH FLOOD...RADAR INDICATED
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 1:51 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 1:51 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
151 AM EDT Mon Jun 9 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 138 AM EDT Mon Jun 9 2025
Active weather over the next 24 hours will be fueled by an upper
level shortwave racing eastward from lower Mississippi Valley into
the southeast states. A large cluster of strong to severe storms
over eastern Texas early this morning will race eastward in
association with it. Meanwhile, weak perturbations in the flow over
our area continue to fuel scattered showers and thunderstorms early
this morning. As we head through the day, the moist and unstable
airmass will continue to allow for scattered showers and
thunderstorms across the forecast area, most concentrated across the
north and west portions of the area closest to the stronger upper
level support. Given ample instability and relatively strong deep
layer shear values for summer, a few strong to severe storms cannot
be ruled out with gusty winds and maybe some hail. Locally heavy
rainfall will also be possible. Highs today will generally range
from the upper 80s to lower 90s.
For tonight, as the upper level shortwave moves just north of the
area, a continuation of scattered to numerous and showers and
thunderstorms is expected, again most concentrated across the north
and west half of the area. Gusty winds, frequent lightning, and
locally heavy rain will continue to be the main threats. Overnight
lows will be muggy, generally in the low to mid 70s, except upper
70s along the coast.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 138 AM EDT Mon Jun 9 2025
The active southwesterly flow regime we've been under for the last
few days looks to continue Tuesday and into Wednesday evening. With
high precipitable water content thanks to deep-layer tropical
moisture, we'll still continue a somewhat active shower/thunderstorm
pattern. However, with the upper level trough pulling out of the
region chances could be a little more scattered and not as
widespread as recent days but still above normal for this time of
year.
While a organized threat for severe weather is not expected typical
summertime isolated pulse-severe threats appear possible. Main
concerns would be a brief damaging wind gust in any of the stronger
storms.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 138 AM EDT Mon Jun 9 2025
Model ensemble guidance is in fairly good agreement on low-level
flow becoming south and southeasterly from Thursday into the
upcoming weekend as the Atlantic High noses westwards into the
Florida Peninsula. With precipitable waters likely remaining at
least above normal through the period, this should keep daily
chances for showers and thunderstorms in place across the area.
However, with deep-layer moisture not as high as earlier this week,
and the southeasterly flow regime in place, expect a more typical
diurnal trend and slightly lower rain chances from Thursday into the
weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 114 AM EDT Mon Jun 9 2025
Unsettled conditions are expected across the area today with
multiple rounds of showers and thunderstorms through the period. The
best chance of seeing thunderstorms looks to be at ECP, DHN, and
ABY, although scattered thunderstorms are also expected to be in the
vicinity of TLH and VLD. Outside of storms, VFR conditions are
expected with the exception of some lower ceilings at VLD early this
morning.
&&
.MARINE...
Issued at 138 AM EDT Mon Jun 9 2025
High pressure with south/southwesterly winds will continue over
the waters for the next few days with seas forecast to be 2-3 feet
until midweek. Flow becomes more south and southeasterly by
Thursday and lightens which should allow seas to decrease to
about 1-2 foot seas. Showers and thunderstorms can be expected
each day and to be diurnally driven with greatest coverage likely
in the morning hours.
&&
.FIRE WEATHER...
Issued at 138 AM EDT Mon Jun 9 2025
Other than high dispersions this afternoon, fire weather concerns
are expected to remain minimal with a moist airmass in place and a
daily chance of showers and thunderstorms.
&&
.HYDROLOGY...
Issued at 138 AM EDT Mon Jun 9 2025
Locally heavy rain remains possible within any of the showers or
storms thanks to precipitable water values (PWATs) between 1.7" to
2.0", or near the 90th percentile for early-mid June. Isolated
flash flooding is a possibility for the next few days as clusters
of thunderstorms could train over the area, especially as we see
the soil continue to moisten with each round of showers and
storms. The best chance of that occurring is across southwest
Georgia, southeast Alabama, and the eastern Florida Panhandle.
There is a Slight (level 2 of 4) Risk for excessive rainfall in
these areas with a Marginal (1 of 4) for the rest of the region.
The Marginal risks continue through Tuesday. Fortunately, area
rivers and streams remain in good shape with gradual rises
possible.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 74 89 73 / 50 70 80 30
Panama City 88 76 88 75 / 60 70 80 50
Dothan 89 71 86 71 / 80 80 80 40
Albany 88 72 87 71 / 80 80 70 40
Valdosta 91 74 91 71 / 60 50 70 40
Cross City 90 75 91 71 / 40 20 50 20
Apalachicola 87 77 87 75 / 50 60 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EDT /2 AM CDT/ early this
morning for FLZ108-112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...DVD
MARINE...Dobbs
FIRE WEATHER...DVD
HYDROLOGY...Dobbs/DVDIn the hours before
Special weather statement, Jun 9, 3:48 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 AM EDT Mon Jun 9 2025
GAZ126-090815-
Lee GA-
348 AM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE COUNTY THROUGH 415
AM EDT...
At 348 AM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 8 miles northwest of Leesburg, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Smithville, Starksville, Scrutchins, Chokee, Neyami, Jordan
Place, and Mossy Dell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3188 8393 3186 8393 3183 8397
3180 8398 3180 8401 3178 8399 3177 8399
3173 8428 3177 8429 3179 8429 3179 8426
3183 8426 3187 8430 3187 8432 3191 8433
3192 8431
TIME...MOT...LOC 0748Z 254DEG 24KT 3185 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:27 PM EDT | Special Weather Statement | TAE | Baker, Miller | 48 min |
| Jun 9, 3:12 AM EDT | Areal Flood Advisory | TAE | Terrell | 2 hr |
| Jun 9, 3:35 AM EDT | Areal Flood Advisory | TAE | Lee | 115 min |
| Jun 9, 3:48 AM EDT | Special Weather Statement | TAE | Lee | 27 min |
| Jun 9, 6:16 AM EDT | Flash Flood Warning | TAE | Turner | 3 hr |
| Jun 9, 12:18 PM EDT | Special Weather Statement | TAE | Colquitt, Decatur, Grady | 42 min |
| Jun 9, 12:41 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 49 min |
| Jun 9, 12:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Mitchell, Thomas | 47 min |
| Jun 9, 12:47 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jun 9, 12:57 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Thomas | 48 min |
| Jun 9, 1:00 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 45 min |
| Jun 9, 1:09 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Cook, Lowndes, Thomas | 36 min |
| Jun 9, 1:29 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 46 min |
| Jun 9, 2:00 PM EDT | Special Weather Statement | TAE | Early, Miller | 45 min |
| Jun 9, 2:14 PM EDT | Special Weather Statement | TAE | Berrien | 16 min |
| Jun 9, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early, Miller | 37 min |
| Jun 9, 2:34 PM EDT | Special Weather Statement | TAE | Mitchell | 41 min |
| Jun 9, 2:56 PM EDT | Special Weather Statement | TAE | Mitchell, Worth | 49 min |
| Jun 9, 3:03 PM EDT | Special Weather Statement | TAE | Baker, Dougherty | 42 min |
| Jun 9, 3:09 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 51 min |
| Jun 9, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 40 min |
| Jun 9, 3:49 PM EDT | Areal Flood Advisory | TAE | Dougherty | 116 min |
| Jun 9, 3:59 PM EDT | Special Weather Statement | TAE | Irwin, Turner | 46 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.